Alert archive / Oregon / Storm Warnings in 2010
Storm Warning 5, NWS Medford, OR
NWS Medford, OR issued this storm warning at Dec 23, 2010, 3:00 PM PST. It took effect at Dec 24, 2010, 1:00 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2010, 3:00 PM PST (23:00 UTC)
- In effect from
- Dec 24, 2010, 1:00 AM PST
- Expired
- Dec 24, 2010, 4:51 PM PST
- In force
- 16 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
140 WHUS76 KMFR 232300 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 PM PST THU DEC 23 2010 PZZ370-376-241200- /O.EXT.KMFR.GL.W.0055.000000T0000Z-101224T0900Z/ /O.EXT.KMFR.SE.W.0052.000000T0000Z-101226T0000Z/ /O.UPG.KMFR.SR.A.0005.101224T1200Z-101225T0000Z/ /O.NEW.KMFR.SR.W.0005.101224T0900Z-101224T2300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 300 PM PST THU DEC 23 2010 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY... ...STORM WARNING IN EFFECT FROM 1 AM TO 3 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 1 AM TO 3 PM PST FRIDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST FRIDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST SATURDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH GALES OF 35 KT WITH GUSTS AROUND 45 KT WILL INCREASE TO STORM FORCE AROUND MIDNIGHT WITH GUSTS TO AROUND 55 KT. THESE STORM FORCE WINDS WILL LAST INTO MID AFTERNOON FRIDAY. WINDS WILL FALL TO SMALL CRAFT ADVISORY LEVELS BY LATE FRIDAY NIGHT. * SEAS: STEEP AND DANGEROUS SEAS AROUND 15 FEET WILL BUILD TO AROUND 20 FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS LATE TONIGHT AND LAST THROUGH SATURDAY MORNING. SEAS WILL LOWER TO 10 TO 12 FEET SATURDAY AFTERNOON THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-241200- /O.EXT.KMFR.GL.W.0055.000000T0000Z-101225T1200Z/ /O.EXT.KMFR.SE.W.0052.000000T0000Z-101225T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 300 PM PST THU DEC 23 2010 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. * WINDS: SOUTH GALES 25 TO 30 WITH FREQUENT GUSTS AROUND 35 KT WILL INCREASE TO 30 TO 35 KT WITH GUSTS AROUND 45 KT BY MIDNIGHT. THESE WINDS WILL DECREASE FRIDAY EVENING. * SEAS: VERY STEEP SEAS OF 10 TO 14 FEET WILL BUILD TO 12 TO 18 FEET LATE TONIGHT THROUGH FRIDAY MORNING. DOMINANT PERIODS WILL BE 9 TO 11 SECONDS. SEAS WILL DECREASE TO 8 TO 10 FEET SATURDAY MORNING. THE HIGHER SEAS WILL REMAIN JUST OFFSHORE...BUT THE STRONG SOUTH WINDS AND HIGH WIND WAVES WILL PRODUCE HEAVY SURF INTO THE PORT ORFORD AREA WHICH MAY POSE A SIGNIFICANT HAZARD TO MARINE OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MTS HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
726 WHUS76 KMFR 241123 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 323 AM PST FRI DEC 24 2010 PZZ350-356-250030- /O.EXT.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/ /O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 323 AM PST FRI DEC 24 2010 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST MONDAY. * WINDS: SOUTH GALES 25 TO 30 WITH FREQUENT GUSTS AROUND 35 KT WILL INCREASE TO 30 TO 35 KT WITH GUSTS AROUND 45 KT BY MIDNIGHT. THESE WINDS WILL DECREASE FRIDAY EVENING. * SEAS: VERY STEEP WIND CHOP DOMINATED SEAS WILL BUILD TO 14 TO 19 FEET THROUGH FRIDAY MORNING. DOMINANT PERIODS WILL BE 9 TO 11 SECONDS. SEAS WILL DECREASE BRIEFLY SATURDAY EVENING BEFORE RISING AGAIN TO WEST SWELL DOMINATED SEAS OF 10 TO 14 FEET AT 11 SECONDS SUNDAY EVENING. * AREAS AFFECTED: THE HIGHER SEAS WILL REMAIN JUST OFFSHORE...EXCEPT NEAR CAPE BLANCO...BUT THE STRONG SOUTH WINDS AND HIGH WIND WAVES WILL PRODUCE HEAVY SURF INTO THE PORT ORFORD AREA WHICH MAY POSE A SIGNIFICANT HAZARD TO MARINE OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-376-250030- /O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0000Z/ /O.EXT.KMFR.SR.W.0005.000000T0000Z-101225T0100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 323 AM PST FRI DEC 24 2010 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY... ...STORM WARNING NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE STORM WARNING IS NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST MONDAY. * WINDS: SOUTH STORM FORCE WINDS 45 TO 50 KT WITH GUSTS TO AROUND 60 KT CONTINUE THROUGH LATE AFTERNOON. WINDS DECREASE TO SOUTH GALES 35 TO 40 KT LATE THIS AFTERNOON. * SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 20 TO 25 FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH SLOWLY TO 12 TO 14 FEET AT 11 SECONDS SATURDAY EVENING AND REMAIN THROUGH THE MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ SVEN HTTP://WWW.WEATHER.GOV/MEDFORD
689 WHUS76 KMFR 242218 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 218 PM PST FRI DEC 24 2010 PZZ370-251130- /O.CAN.KMFR.SR.W.0005.000000T0000Z-101225T0100Z/ /O.EXA.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/ /O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 218 PM PST FRI DEC 24 2010 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST MONDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST MONDAY. * WINDS: GALE FORCE WINDS OF 35 TO 40 KT WITH HIGHER GUSTS WILL DIMINISH TO 20 TO 25 KT TONIGHT INTO SATURDAY MORNING. * SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH SLOWLY TO 11 TO 14 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12 SECOND PERIOD WILL BUMP COMBINED SEAS UP TO AROUND 18 FEET THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-251130- /O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/ /O.CON.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 218 PM PST FRI DEC 24 2010 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: GALE FORCE WINDS OF 35 TO 40 KT WITH HIGHER GUSTS WILL DIMINISH TO 20 TO 30 KT TONIGHT INTO SATURDAY MORNING. THE STRONGEST WINDS WILL BE NEAR CAPE BLANCO. * SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH SLOWLY TO 10 TO 12 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12 SECOND PERIOD WILL BUMP COMBINED SEAS UP TO 15 TO 17 FEET THROUGH MONDAY MORNING. * AREAS AFFECTED: THE HIGHER SEAS WILL REMAIN JUST OFFSHORE... EXCEPT NEAR CAPE BLANCO...BUT THE STRONG SOUTH WINDS AND HIGH WIND WAVES WILL PRODUCE HEAVY SURF INTO THE PORT ORFORD AREA THROUGH EARLY TONIGHT WHICH MAY POSE A SIGNIFICANT HAZARD TO MARINE OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ376-251130- /O.EXT.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/ /O.CON.KMFR.SR.W.0005.000000T0000Z-101225T0100Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 218 PM PST FRI DEC 24 2010 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST MONDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST MONDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * WINDS: SOUTH STORM FORCE WINDS 45 TO 50 KT WITH GUSTS TO AROUND 60 KT CONTINUE THROUGH LATE AFTERNOON. WINDS DECREASE TO SOUTH GALES 35 TO 40 KT LATE THIS AFTERNOON THROUGH EARLY TONIGHT AND DIMINISH FURTHER TO 30 KT AND BELOW LATE TONIGHT. * SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH SLOWLY TO 11 TO 14 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12 SECOND PERIOD WILL BUMP COMBINED SEAS UP TO 15 TO 18 FEET THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
352 WHUS76 KMFR 250051 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 451 PM PST FRI DEC 24 2010 PZZ376-251400- /O.CAN.KMFR.SR.W.0005.000000T0000Z-101225T0100Z/ /O.EXA.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 451 PM PST FRI DEC 24 2010 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. * WINDS: SOUTH GALES 35 TO 40 KT WILL CONTINUE THROUGH EARLY TONIGHT AND DIMINISH FURTHER TO 30 KT AND BELOW LATE TONIGHT. * SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 17 FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH SLOWLY TO 11 TO 14 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12 SECOND PERIOD WILL BUMP COMBINED SEAS UP TO 15 TO 18 FEET THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-370-251400- /O.CON.KMFR.GL.W.0055.000000T0000Z-101225T0600Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-101228T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 451 PM PST FRI DEC 24 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY. * WINDS: GALE FORCE WINDS OF 35 TO 40 KT WITH HIGHER GUSTS WILL DIMINISH TO 20 TO 30 KT TONIGHT INTO SATURDAY MORNING. THE STRONGEST WINDS WILL BE NEAR CAPE BLANCO. * SEAS: STEEP AND DANGEROUS WIND CHOP DOMINATED SEAS OF 13 TO 17 FEET WITH A DOMINANT PERIOD OF 9 TO 11 SECONDS WILL DIMINISH SLOWLY TO 10 TO 12 FEET AT 9 SECONDS SATURDAY EVENING AND REMAIN THROUGH SUNDAY. INCREASING WEST SWELL SUNDAY EVENING WITH 12 SECOND PERIOD WILL BUMP COMBINED SEAS UP TO 15 TO 17 FEET THROUGH MONDAY MORNING. * AREAS AFFECTED: THE HIGHER SEAS WILL REMAIN JUST OFFSHORE... EXCEPT NEAR CAPE BLANCO...BUT THE STRONG SOUTH WINDS AND HIGH WIND WAVES WILL PRODUCE HEAVY SURF INTO THE PORT ORFORD AREA THROUGH EARLY TONIGHT WHICH MAY POSE A SIGNIFICANT HAZARD TO MARINE OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Dec 23, 2:30 PM PST, 30 minutes earlier.
Area forecast discussion, Dec 23, 2:30 PM PST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PST THU DEC 23 2010 .SHORT TERM...AN UPPER LEVEL TROUGH LOCATED OFFSHORE NEAR 140W WILL CONTINUE TO DIG SOUTHWARD THROUGH FRIDAY. THIS WILL KEEP THE SURFACE COLD FRONT CURRENTLY NEAR 130W FROM MAKING SIGNIFICANT EASTWARD PROGRESS. THERE IS GOOD AGEEMENT AMONG THE MODELS THAT THE TROUGH WILL BECOME NEGATIVE TILTED AS IT APPROACHES THE CALIFORNIA COAST SATURDAY. THE SURFACE COLD FRONT WILL MOVE ONSHORE SATURDAY AFTERNOON THEN SWEEP ACROSS THE REGION SATURDAY NIGHT. ONCE AGAIN THE MAJORITY OF THE ENERGY WITH THIS STORM WILL HEAD INTO CALIFORNIA. AS THE UPPER TROUGH BECOMES MORE NEGATIVE TILTED THE MID AND UPPER WIND FLOW BACKS TO A FAVORABLE DIRECTION FOR A POSSIBLE UPSLOPE SNOW EVENT ACROSS PORTIONS OF SISKIYOU COUNTY SATURDAY NIGHT. HAVE ISSUED A WINTER STORM WATCH TO COVER THIS POSSIBILITY. SOME LOCATIONS LIKE THE SHASTA VALLEY AND ROGUE VALLEY MAY ALSO EXPERIENCE GUSTY SOUTHERLY WINDS FROM FRIDAY AFTERNOON INTO SATURDAY. VERY STRONG SOUTH WINDS DEVELOPING JUST OFF THE COAST ARE NOT EXPECTED TO EFFECT THE MAJORTIY OF THE COAST LATER FRIDAY AND INTO SATURDAY BUT THE HEADLANDS MAY BE EFFECTED SOMEWHAT ALSO. ON SUNDAY THERE SHOULD BE A FAIR AMOUNT OF SHOWER ACTIVITY...HOWEVER...THE COLDEST AIR BEHIND THE FRONT WILL SLIDE INLAND MOSTLY TO OUR NORTH. .LONG TERM...THE ENSEMBLES FORECAST A CHANGE TO MORE OF A NORTHWEST FLOW FROM THE EAST PACIFIC THEN INLAND OVER OUR REGION. THIS PATTERN WILL ALLOW A SERIES OF SHORT WAVES TO MOVE SOUTH FROM THE GULF OF ALASKA AND PRODUCE UNSETTLED WEATHER FOR MOST OF THE REGION. BOTH THE ECMWF AND GFS WANT TO SPREAD A FAIRLY COLD AIR MASS OVER THE REGION LATER WEDNESDAY AND THURSDAY. MAY NEED TO KEEP AN EYE ON LOW ELEVATION SNOW POTENTIAL. && .AVIATION...LOCAL AREAS IFR CIGS/VSBYS DEVELOPING LATE TONIGHT IN THE VALLEYS...OTHERWISE VFR CONDITIONS PREVAILING. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT ABOVE 3500 FEET FOR CAZ080-082. WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR CAZ083. PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 PM PST FRIDAY FOR PZZ350-356. HAZARDOUS SEAS WARNING UNTIL 4 PM PST FRIDAY FOR PZZ350-356-370-376. STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR PZZ370-376. GALE WARNING UNTIL 4 AM PST FRIDAY FOR PZZ370-376. RH/NK/MTS
Hazardous weather outlook, Dec 23, 7:31 AM PST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 731 AM PST THU DEC 23 2010 CAZ080-083-241545- WESTERN SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 731 AM PST THU DEC 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM WILL REACH THE AREA SATURDAY AFTERNOON WITH SNOW INCREASING INTO SATURDAY NIGHT. PRELIMINARY INDICATIONS ARE THAT SNOW LEVELS WILL BEGIN AROUND 3500 FEET AND LOWER OVERNIGHT INTO SUNDAY MORNING. HEAVY SNOW WITH THIS STORM MAY IMPACT I-5 BETWEEN DUNSMUIR AND WEED...AND HIGHWAY 89. IN ADDITION...GUSTY SOUTH WINDS WILL OCCUR OVER THE AREA BEGINNING FRIDAY AND INCREASING INTO SATURDAY NIGHT. THE MAIN IMPACT AREA FOR WINDS WILL BE NEAR WEED WHERE HIGH PROFILE VEHICLES MAY EXPERIENCE DRIVING PROBLEMS. ALSO...SNOW MAY COMBINE WITH THE WIND SATURDAY NIGHT FOR POOR VISIBILITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-241545- CENTRAL AND EASTERN LAKE COUNTY- 731 AM PST THU DEC 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY SOUTHEAST WINDS MAY IMPACT THE SUMMER LAKE AREA FRIDAY THROUGH SATURDAY NIGHT AS A STORM APPROACHES WESTERN OREGON AND THEN DIGS INTO CALIFORNIA. HIGH PROFILE VEHICLES ON HIGHWAY 31 MAY HAVE TROUBLE WITH POSSIBLE GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ026-241545- JACKSON COUNTY- 731 AM PST THU DEC 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY SOUTHEAST WINDS MAY IMPACT PORTIONS OF THE ROGUE VALLEY FRIDAY THROUGH SATURDAY NIGHT AS A STORM APPROACHES THE COAST AND DIGS INTO CALIFORNIA. INITIAL ESTIMATES ARE THAT SOUTHEAST WINDS OF 15 TO 25 MPH WITH POSSIBLE GUSTS TO NEAR 45 MPH MAY IMPACT THE AREA FROM ASHLAND TO PHOENIX. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:25 PM PST | Winter Storm Watch | MFR | Siskiyou | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.